MAUDE Adverse Event Report: STRYKER INSTRUMENTS-FREIBURG ADAPT 2.0 FOR GAMMA3 SW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

STRYKER INSTRUMENTS-FREIBURG ADAPT 2.0 FOR GAMMA3 SW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 0101-2900
Medical Device Problem Codes Image Display Error/Artifact (1304); Incorrect Measurement (1383)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During testing of the device, significant misrepresentations and mis-measurements occurred.The device is reported to be new.Surgical delay of 30min.Not longer.This resulted in triple increase in radiation exposure, normally radiation time for gamma3 nail in this hospital is 12-13 seconds, in this surgery 40 seconds.No other patient impact.
 
Additional Manufacturer Narrative
Correction: refer to d4 - catalog & lot number.The reported event was confirmed based on a logfile analysis.The logfile shows an implant misalignment at the beginning of the case which was not shown in adapt because the markers were not visible.The software displayed an instruction to solve the error, but the user did not follow this instruction.Based on the misalignment, the user chose wrong screw measurement which was tried to be resolved only in the anterior-posterior view, which lead to a wrong alignment in the medial-lateral view.Necessary for that end have been several more x-rays.At the end of the usage of the system, the femoral head was not detected automatically which was caused by low quality x-rays.Based on a sme consultation, an implant movement and the disregarded initial instruction of the software to handle the misalignment of the implant may cause or contribute to the reported event.Furthermore, low quality x-rays caused that the femoral head was not detected automatically and lead the user to change the surgery method.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
During testing of the device, significant misrepresentations and mismeasurements occurred.The device is reported to be new.Surgical delay of 30min.Not longer.This resulted in triple increase in radiation exposure, normally radiation time for gamma3 nail in this hospital is 12-13 seconds, in this surgery 40 seconds.No other patient impact.

Brand Name
ADAPT 2.0 FOR GAMMA3 SW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9417005
Report Number0008031020-2019-02033
Device Sequence Number2450400
Product Code OLO
UDI-Device Identifier07613327312393
UDI-Public07613327312393
Combination Product (Y/N)N
PMA/510(K) Number
K173946
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0101-2900
Device Catalogue Number0101-0001
Device Lot NumberV2.0-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1